MAUDE Adverse Event Report: MEDTRONIC XOMED INC. IPC® HANDPIECE - STYLUS TOUCH®; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)

MEDTRONIC XOMED INC. IPC® HANDPIECE - STYLUS TOUCH®; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Model Number EM210RF
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A health care provider (hcp) reported that the handpiece was getting really hot prior to the procedure.There was no patient impact.
 
Additional Manufacturer Narrative
Analysis found that the customer's complaint regarding overheating could not be confirmed.The handpiece could not be pre-tested due to motor failure.The drill displayed error code 18.The cable was replaced however the motor was not running.The cable was removed and the device was scrapped.Codes fdm 4114 and fdc 67 are no longer applicable.Fdr 3221 is being reported twice due to validation errors.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
IPC® HANDPIECE - STYLUS TOUCH®
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key8671757
Report Number1045254-2019-00282
Device Sequence Number19365685
Product Code HBE
UDI-Device Identifier00613994790217
UDI-Public00613994790217
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K081475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEM210RF
Device Catalogue NumberEM210RF
Device Lot Number211043160
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2019
Supplement Date Received by Manufacturer07/11/2019
Initial Report FDA Received Date06/05/2019
Supplement Report FDA Received Date08/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1